or Connect
Mothering › Mothering Forums › Pregnancy and Birth › Birth and Beyond › Postpartum Depression › decreasing antidepressant
New Posts  All Forums:Forum Nav:

decreasing antidepressant

post #1 of 8
Thread Starter 
I was diagnosed with PPD about 3 months after my youngest was bonr (aug. 08). I have been on Zoloft since then (14 months). I really feel like I am ready to start going off of it. In fact, I am excited! My doctor has oked it but he is super hands off and hasn't really given me much advice except just see how your body does and go with it.
Does anyone have any advice for me about how much to go off and ideas for ways to make the decrease easier. How long does it take to get completely off? Are there foods or herbs I can take that would help me?
Thanks!!!
post #2 of 8
What is your current dosage? You should probably still call your doc. back and ask for his recommendation of how to wean, side effects to anticipate, and signs that maybe your body isn't ready to come off yet.
post #3 of 8
This was recommended to me. I was taking 50 mg.

For 2 weeks, alternate 50 mg and 25 mg, every other day
For 2 weeks, 25 mg daily
for 2 weeks, 25 mg every other day
for 3 or 4 weeks, take 25 mg every third day

I don't think I had any side effects from weaning off the drug. Actually, I was still having minor side effects from taking the drug, so it was nice to lose those.
post #4 of 8
Thread Starter 
Thanks for your replies : ) I am going to call the doctor today. I am on 100 mgs. Any other ideas are still much appreciated! Thanks!
post #5 of 8
I'm glad that you're feeling ready to go off the meds. I'm just surprised that the doc didn't tell you how to wean yourself of Zoloft. It's been a long time since I was on this AD so I can't remember if it's ok to just stop taking it or you do need to slowly lower the dose. If you do then the doc should give a new rx. with the right doses to stop safely.

Sorry to hijack here,but tomorrow I'll be asking the doc to help me go off Effexor and I know it will be tough with the nausea and it's dangerous to go off this AD cold turkey so I'll have to wean myself off.
post #6 of 8
Thread Starter 
Talked to the doctor yesterday. He said to go to 75 mgs (from 100) this week and next week to 50mgs and so on--basically 25 mgs a day. This seems kind of quick to me and I said that to him but he seemed to think it was ok. What do you all think in your experience?
post #7 of 8
Well I'm glad to hear that he told you what doses to take and when. It sounded like he said you were on your own to figure that out when I first read the thread. It seems about right to me. I hope the side effects aren't to bad for you. Good luck!
post #8 of 8
My personal experience with weaning off AD suggests that taking it slowly helps. 25 mg a week seems to be fast to me -- could you do 25 mg every 2 weeks? I'm not a doctor and I'm sure that what your doctor recommended is OK, I just like to be cautious and really give my body a chance to adjust before moving on.
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Postpartum Depression
Mothering › Mothering Forums › Pregnancy and Birth › Birth and Beyond › Postpartum Depression › decreasing antidepressant